|Interferon for KS in diagnosed liver fibrosis
Aug 17, 2000
Doctor Dieterich: I am a 49yr. old male with AIDS,CD4 120,
VL 82,900, platelets 53, wbc 1.4,ast 48, alkaline phos 122,
amylase 98. I had very high ast and alt while on Norvir which had to be stopped. I had a liver biopsy that showed liver fibrosis.
What I would like to know is how safe and effective is interferon injections for Kaposi's lesions. The dermatologist I seen is awaiting the biopsy results but thinks it is wide spread KS. He mention briefly these high dose daily injections of interferon. Everything I read says they are not tolerated well and I have been exercising and eating well. Some information says the lesions were cured in only 50% of cases with CD4 counts of near 400. All the drug information says not to use interferon in the presence of liver disease. Could you give me some feed back on this drug? I really do not want to have to be sick
| Response from Dr. Dieterich
This is a very complicated question. Do you have hepatitis C? I presume so. That should be treated with IFN and RBV. Your HIV should be treated to get your viral load down and that may keep the KS under control. IFN is effective for KS, but the dose is very high. Your best bet is controlling HIV if you can. There are also other ways to treat KS with chemotherapy. IFN is not really liver toxic, although sometimes at very high doses, it can be. Good Luck! DTD
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.